Alert archive / Mississippi / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 678, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 29, 2008, 4:01 PM CDT for Clarke County, Jasper County, Mississippi. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2008, 4:01 PM CDT (21:01 UTC)
- Expired
- Jul 29, 2008, 4:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Clarke County, MS, Jasper County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 105 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.0 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1610 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1154 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 12:53 PM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, Jul 29, 12:53 PM CDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1253 PM CDT TUE JUL 29 2008
.AVIATION...MAINTAINED VFR CONDITIONS AT GLH/GWO/GTR. AN UPPER LEVEL
DISTURBANCE WILL MOVE TOWARD THE AREA WEDNESDAY...SO A FEW CLOUDS
WILL MOVE INTO THE AREA BY MID TO LATE MORNING. OTHERWISE...ONLY
EXPECTING A FEW HIGHS CLOUDS TO MOVE THROUGH THE AREA. CAN NOT
COMPLETELY RULE OUT AN ISOLATED SHOWER OR THUNDERSTORMS IN THOSE
AREAS. HOWEVER...AT THIS TIME...NO OBSTRUCTIONS ARE LIKELY. SHOWERS
AND THUNDERSTORMS WERE GOING NEAR JAN/MEI/HBG...SO ADDED VCSH IN THE SHORT
TERM AT ALL SITES. WENT VCTS BY 20Z FOR ALL THREE LOCATIONS AND
MAINTAINED THROUGH 3Z. BEYOND 3Z...VFR CONDITIONS WILL PREVAIL AT ALL
SITES. LOW CLOUDS AND FOG MAY BE NEEDED IN THE 8-12Z TIME FRAME FOR
HBG...NO REAL CONFIDENCE IN DEVELOPMENT IN THIS TIME...SO WE LEAVE
OUT OF THE FORECAST. LOOKS LIKE RAIN MAY START EARLY AROUND
HBG...WITH SOME RAIN POSSIBLE AS EARLY AS 12Z. WILL HOLD OFF UNTIL
MID MORNING. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP BY THE
AFTERNOON...SHOULD BE BEYOND 18Z.
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 100 75 96 74 / 13 11 38 25
MERIDIAN 96 74 94 73 / 21 16 55 28
VICKSBURG 101 75 98 75 / 7 9 27 21
HATTIESBURG 98 76 94 74 / 28 26 67 32
NATCHEZ 97 74 94 74 / 16 15 44 25
GREENVILLE 102 76 99 75 / 0 0 16 19
GREENWOOD 98 76 97 75 / 4 2 17 25
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MSZ030-031-033-038-
039-045-046-050>066-072>074.
HEAT ADVISORY UNTIL 7 PM CDT WEDNESDAY FOR MSZ018-019-025>029-
032-034>037-040>044-047>049.
LA...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR LAZ024-026.
HEAT ADVISORY UNTIL 7 PM CDT WEDNESDAY FOR LAZ007>009-015-016-
023-025.
AR...HEAT ADVISORY UNTIL 7 PM CDT WEDNESDAY FOR ARZ074-075.
&&
7Hazardous weather outlook, Jul 29, 1:47 PM CDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 147 PM CDT TUE JUL 29 2008 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 301900- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 147 PM CDT TUE JUL 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND WEDNESDAY ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL POSSIBLE THIS AFTERNOON AND EVENING...MAINLY FOR PORTIONS OF SOUTH AND EAST MISSISSIPPI. GENERALLY ALONG AND SOUTHEAST OF THE NATCHEZ TRACE. DAMAGING WINDS... HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING WILL BE THE PRIMARY RISKS. HOWEVER...SMALL HAIL IS ALSO POSSIBLE. SLOW MOVING THUNDERSTORMS AND PERIODS OF HEAVY RAINFALL MAY CAUSE WATER TO COLLECT IN POOR DRAINAGE AREAS. A HEAT ADVISORY REMAINS IN EFFECT FOR THE ENTIRE OUTLOOK AREA THROUGH THIS AFTERNOON. HIGH TEMPERATURES HAVE ALREADY REACHED THE UPPER 90S AND WILL CLIMB A FEW MORE DEGREES. HIGHS FROM 97 AND 101 DEGREES ARE LIKELY BY LATE AFTERNOON. THE HEAT COMBINED WITH HUMID CONDITIONS WILL PRODUCE HEAT INDICES FROM 103 TO 109 DEGREES. THE HOTTEST CONDITIONS WILL REMAIN ALONG AND WEST OF INTERSTATE 55. TEMPERATURES TONIGHT WILL ONLY FALL INTO THE MID 70S...WHILE AFTERNOON HIGHS FOR THE NORTHWEST PORTIONS OF THE AREA WILL BE NEAR 100 AGAIN ON WEDNESDAY. THE HEAT ADVISORY WILL CONTINUE FOR AREAS ALONG AND NORTHWEST OF A LINE FROM WINNSBORO LOUISIANA...TO JACKSON TO EUPORA MISSISSIPPI INTO WEDNESDAY EVENING. HEAT INDICES WILL RANGE FROM 103 TO 108 DEGREES IN THE ADVISORY AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 7
In the hours before
Special weather statement, Jul 29, 2:04 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 204 PM CDT TUE JUL 29 2008 MSZ066-291945- JONES MS- 204 PM CDT TUE JUL 29 2008 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL...FREQUENT DANGEROUS LIGHTNING AND HEAVY RAIN WAS LOCATED 6 MILES WEST OF OVETT AT 204 PM CDT...MOVING WEST AT 19 MPH. HEAVY RAINFALL MAY CAUSE WATER TO COLLECT IN POOR DRAINAGE AREAS. PEOPLE IN SOUTHERN JONES COUNTY SHOULD MONITOR THIS STORM CLOSELY. 7
Special weather statement, Jul 29, 2:21 PM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 221 PM CDT TUE JUL 29 2008 MSZ072-073-292000- LAMAR MS-MARION MS- 221 PM CDT TUE JUL 29 2008 A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER BAXTERVILLE AT 221 PM CDT...MOVING WEST AT 7 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN SOUTHEASTERN MARION AND SOUTHWESTERN LAMAR COUNTIES SHOULD MONITOR THIS STORM CLOSELY. JC
Local storm report, Jul 29, 3:37 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
337 PM CDT TUE JUL 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL PETAL 31.34N 89.25W
07/29/2008 E1.00 INCH FORREST MS EMERGENCY MNGR
QUATER SIZED HAIL REPORTED IN PETAL,MS.
&&
FXALocal storm report, Jul 29, 3:46 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
346 PM CDT TUE JUL 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG HATTIESBURG 31.31N 89.31W
07/29/2008 FORREST MS EMERGENCY MNGR
2 REPORTS OF DAMEGE TO ROOFS IN HATTIESBURG.
&&
FXALocal storm report, Jul 29, 3:48 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
348 PM CDT TUE JUL 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM FLASH FLOOD HATTIESBURG 31.31N 89.31W
07/29/2008 FORREST MS EMERGENCY MNGR
EXTENSIVE STREET FLOODING ALONG WITH REPORTS OF WATER
INSIDE STRUCTURES NORTH AND SOUTH OF HARDY STREET IN
HATTIESBURG.
&&
FXASpecial weather statement, Jul 29, 3:50 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 350 PM CDT TUE JUL 29 2008 MSZ064-065-292135- COVINGTON MS-JEFFERSON DAVIS MS- 350 PM CDT TUE JUL 29 2008 A CLUSTER OF STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED ALONG THE JEFFERSON DAVIS AND COVINGTON COUNTY BORDER AT 350 PM CDT...MOVING WEST AT 6 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN JEFFERSON DAVIS AND WESTERN COVINGTON COUNTIES SHOULD MONITOR THIS STORM CLOSELY. CAW
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 2:48 PM CDT | Severe Thunderstorm Warning | JAN | Lamar | 42 min |
| Jul 29, 3:11 PM CDT | Severe Thunderstorm Warning | JAN | Forrest | 49 min |
| Jul 29, 3:13 PM CDT | Flash Flood Warning | JAN | Forrest, Lamar | 2 hr |
| Jul 29, 3:23 PM CDT | Severe Thunderstorm Warning | JAN | Marion | 37 min |
| Jul 29, 3:54 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis | 36 min |
| Jul 29, 4:10 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Simpson | 23 min |
| Jul 29, 4:31 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence, Lincoln | 44 min |
| Jul 29, 4:36 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 22 min |
| Jul 29, 5:01 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 44 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.